# SDR 9806331228

- Difficulty date: April 6, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N228NW
- Make and model: Doug DC-10-30
- Aircraft serial: 46578
- Engine: Ge CF650C
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Stalled
- Location: Nr 3 Engine
- Stage of operation: TO
- Nature of condition: R
- Precautionary procedure: E, A, F, J

## Discrepancy

DURING TAKEOFF AT ROTATION, THE NR 3 ENGINE COMPRESSOR STALLED SEVERAL TIMES WITH VISIBLE FIRE REPORTED BY THE TOWER AND FLIGHT ATTENDANT.  NOTICEABLE FUEL FLOW DECREASE AND POWER LOSS OCCURRED.  BOTH FIRE BOTTLES FOR THE NR 3 ENGINE WERE DISCHARGED AND THE ENGINE WAS SHUT DOWN.  FUEL WAS DUMPED AND THE AIRCRAFT RETURNED TO BOM AND LANDED WITHOUT FURTHER DIFFICUTLY.  MAINTENANCE REPLACED THE ENGINE AND THE AIRCRAFT RETURNED TO SERVICE.
